MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF3636C200TU
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Codes Death (1802); Hemorrhage/Blood Loss/Bleeding (1888); Low Blood Pressure/ Hypotension (1914); Rupture (2208)
Date of Event 09/18/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant stent graft system was implanted in the patient for the endovascular treatment of a 60mm diameter thoracic aortic aneurysm.It was reported the patients iliac arteries were very calcified it was reported during the index procedure that some resistance occurred while delivering the proximal stent graft to the target location, however, the device was able to pass to the thoracic proximal landing zone without having to remove the delivery system or perform any adjunctive procedures such as ballooning or stenting.Once the stent graft was deployed the delivery system was re-captured using the correct technique, however, it was reported when the physician pulled the device back through the iliac, the device would not pass.The device was pulled with slightly more force and was successfully removed through the femoral access point.A rupture was called at the time of the delivery system removal.The physician then placed an occlusion balloon in the proximal left common iliac through a large 18fr sheath and pushed contrast retrograde through the sheath to see extravasation from the external iliac artery.A covered stent was placed to gain hemostatic control of the iliac artery, and cutdown on the abdomen was also performed to gain hemostatic control of the distal aorta.It was reported that the patient expired due to a drop in blood pressure and blood loss caused by a ruptured artery, likely the external iliac artery.As per the physician ,the cause of the event was due to a calcified iliac artery which would not expand/ adjust to the delivery system.No additional clinical sequelae were reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7943154
Report Number2953200-2018-01435
Device Sequence Number19417631
Product Code MIH
UDI-Device Identifier00643169346567
UDI-Public00643169346567
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/14/2020
Device Model NumberVAMF3636C200TU
Device Catalogue NumberVAMF3636C200TU
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/18/2018
Supplement Date Received by Manufacturer10/08/2018
Initial Report FDA Received Date10/08/2018
Supplement Report FDA Received Date11/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age78 YR
Patient Weight60